MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Back to Search Results |
| Model Number |
3023 |
| Medical Device Problem Codes |
Failure to Deliver Energy (1211); High impedance (1291)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
06/21/2016
Type of Reportable Event
Malfunction
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for urinary dysfunction/sacral nerve stim and gastrointestinal/ pelvic floor.It was reported that the patient controller goes through batteries very quickly and that has always been the case.Patient also reports having a return of symptoms that seemed to have coincided with a lack of stim perception that started in oct or nov of last year.The pt started as off 'minor at first' and the pt states there was nothing that prompted this change, no falls/trauma/etc.The caller states typically he only ran stim at 2.5v and had not changed from program 4, pt did not know how to switch programs.The caller was in the 8440 session when they called in and ran electrode impedances at the normal default settings and noted one contact pair was >4k ohms 3/0 but noted nothing else out of range or lower than 300 ohms.The caller said battery longevity showed 120 months and battery was 'ok'.The caller had not done icon synch process when first interrogating pt with 8840 so no programming adjustments could be made at that time to the specific groups.Caller exited the 8840 session and then started a session with icon and it was noted pt was on prg 4 at 6.35v where they were not feeling stim.Caller switched to program 3 and went to 6.15v and pt did not feel stim.Caller switched pt to program 2 and at 4.75v the pt felt stim.The purpose of the call was to make sure the pt's ins was on and functional and this was achieved.Agent reviewed options moving forward and caller stated she is going to have pt go home on program 2 where pt feels stim to see if pt gets therapy benefit and also is going to review with pt how to adjust stim/switch to program 1.Agent reviewed the next meeting/session with pt should involve using icon synch process, checking specific electrodes used on each program and evaluating them against the impedance values and potential reprograming with the best/viable contacts, agent reviewed checking historical impedances against current impedances.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.